South Carolina, 2011Hail and Damaging Winds in South Carolina, July 5, 2011
July 5, 2011 · NWS CHS · 6 events in 2 counties and zones
A lee side trough in combination with the sea breeze in a moderately unstable air mass, resulted in scattered thunderstorm development across southern South Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lee side trough in combination with the sea breeze in a moderately unstable air mass, resulted in scattered thunderstorm development across southern South Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 5, 2:32 PM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 5, 2:32 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT TUE JUL 5 2011
.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL GENERALLY PREVAIL ACROSS THE AREA THIS
WEEK. A WEAKENING COLD FRONT COULD ADVANCE INTO THE REGION THIS WEEKEND
AND STALL BY EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
ISOLATED TO SCATTERED CONVECTION WILL CONTINUE INTO THE
EVENING...THEN LIKELY DIMINISH OVERNIGHT. A FEW STORMS COULD
BECOME STRONG TO SEVERE WITH DAMAGING WINDS THE MAIN HAZARD. WILL
NEED TO KEEP ISOLATED SHOWERS AND THUNDERSTORMS IN THE FORECAST
MUCH OF THE NIGHT HOWEVER GIVEN THE CONTINUATION OF DEEP MOISTURE
AND GENERAL ASCENT TO THE EAST OF THE UPPER LOW OVER THE GULF OF
MEXICO. LOWS GENERALLY IN THE LOWER TO MID 70S AWAY FROM THE
COAST.
SMOKE...AN 800-900 ACRE WILDFIRE NORTH OF WALTHOURVILLE IN
LIBERTY COUNTY AS WELL AS WELL AS THE NEARLY 300000 ACRE WILDFIRE
IN THE OKEFENOKEE SWAMP CONTINUE TO BURN. HAVE SEEN VISIBILITIES
IMPROVE LATE THIS AFTERNOON DUE TO IMPROVED VERTICAL MIXING AND
DISPERSION. HOWEVER...SMOKE COULD RETURN THIS EVENING AS WINDS
BECOME ONSHORE AGAIN WITH THE SEA BREEZE. A MORE STABLE MARINE
ENVIRONMENT BEHIND THE SEA BREEZE NEAR THE COAST ALONG WITH NORMAL
NIGHTTIME STABILIZATION COULD YIELD TO LOWERING VISIBILITIES
OVERNIGHT...ESPECIALLY ACROSS SOUTHEAST GEORGIA CLOSER TO THE
FIRES. WILL CONTINUE TO HIGHLIGHT IN A SPECIAL WEATHER
STATEMENT...ALTHOUGH DENSE SMOKE ADVISORIES COULD NOT BE RULED OUT
IF VISIBILITIES OF ONE QUARTER MILE OR LESS OCCUR OR BECOME
EXPECTED.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
A DEEP LAYER ATLANTIC RIDGE IS EXPECTED TO HOLD ON THROUGH THE
PERIOD. MID-LEVELS WILL REMAIN QUITE WARM /500 MB TEMPS WARMER THAN
-6C/ DURING THIS TIME BUT LOW-LEVEL THETA-E WILL ALLOW FOR SCATTERED
DIURNAL SHOWERS/STORMS EACH DAY. SOME DRY AIR ALOFT MAY ALLOW FOR
ISOLATED SEVERE STORMS WITH DAMAGING WIND GUSTS THE PRIMARY HAZARD.
THE ONLY POTENTIAL CAVEAT IS A TROPICAL WAVE IN THE BAHAMAS THAT
COULD MOVE UP THE SOUTHEAST COAST THU-FRI. THE GUIDANCE IS SPLIT ON
THIS SYSTEM BUT AT A MINIMUM WE COULD SEE SOME UPPER VORTICITY
MOVING UP THE COAST LATE IN THE WEEK. UNTIL THERE IS MORE MODEL
CONTINUITY WE ARE STICKING WITH SCATTERED SHOWERS/STORMS EACH DAY
WITH HIGHS IN THE LOWER TO MIDDLE 90S AND LOWS IN THE 70S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE DEEP LAYER ATLANTIC RIDGE HOLDS AND EVEN STRENGTHENS A BIT
THROUGH SUNDAY. THEN A STRONGER RIDGE OVER THE CENTRAL U.S. BUILDS
AND STRENGTHENS EASTWARD BY MONDAY AND TUESDAY. THIS MAKES IT
DIFFICULT TO BELIEVE THAT A SURFACE FRONT WILL BE ABLE TO MAKE IT
VERY FAR SOUTH TOWARD THE AREA BY LATER SATURDAY AND SUNDAY. THINK
ANY FRONT THAT MAKES IT DOWN WILL BE WEAK AND LIKELY STALL NEAR OR
SLIGHTLY NORTH OF THE REGION BY THE WEEKEND. MODELS KEEP A WEAK
TROUGH FEATURE/FRONT THROUGH EARLY NEXT WEEK...WHICH MAY HELP TO BE
A FOCUS FOR HIGHER RAINFALL CHANCES. ANOTHER FACTOR THAT COULD PLAY
INTO THE PRECIP FORECAST FOR THIS PERIOD IS HOW MUCH IF ANY TROPICAL
MOISTURE REACHES THE AREA. GIVEN THE MUCH WEAKER AND FURTHER SOUTH
SOLUTION OF THE TROPICAL WAVE MENTIONED ABOVE...THE IMPACT FOR ANY
MOISTURE WOULD BE RATHER LOW. THEREFORE...HAVE KEPT LOW END CHANCE
POPS THROUGH THIS PERIOD...MAINLY FOR THE AFTERNOON. THE TWO MAIN
FEATURES TO FOCUS CONVECTION WOULD LIKELY BE THE STALLED FRONT
OVER OR JUST NORTH OF THE REGION AND THE AFTERNOON SEA BREEZE.
FINALLY...KEPT TEMPS NEAR NORMAL THROUGH THE PERIOD.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SMOKE FROM THE GA WILDFIRES WILL LIKELY IMPACT KSAV THROUGH
MOST...IF NOT ALL...OF THE TAF PERIOD. HOWEVER...CONFIDENCE IN
VSBY/CIG RESTRICTIONS IS LOW BEYOND THIS AFTERNOON SO HAVE KEPT
CONDS VFR AFTER 21Z. ALTHOUGH SOME IMPROVEMENT IS EXPECTED EARLY
THIS AFTERNOON AS VERTICAL MIXING INCREASES AND THE BULK OF THE
SMOKE MOVES OFFSHORE...VSBYS COULD DROP AGAIN LATER THIS
AFTERNOON AND EVENING IF SMOKE GETS PUSHED BACK ONSHORE WITH THE
SEA BREEZE.
ISOLATED TO SCATTERED CONVECTION WILL IMPACT AREAS MAINLY WEST OF THE
TERMINALS DURING THE MID AFTERNOON INTO TONIGHT. WITH LIMITED
COVERAGE/CHANCES...WILL STICK WITH CB/S TO COVER FOR NOW INTO
EARLY TONIGHT.
IN WAKE OF THE SEA BREEZE LATE TODAY SOUTHERLY WINDS WILL INCREASE
TO 10-15 KT...WITH SOME HIGHER GUSTS AT KCHS WHERE THE PRESSURE
GRADIENT IS A LITTLE TIGHTER.
EXTENDED AVIATION OUTLOOK...MAINLY VFR...PERHAPS INTERRUPTED BY
BRIEF MVFR OR LOWER CONDITIONS IN DIURNAL THUNDERSTORMS THROUGH
THE PERIOD.
&&
.MARINE...
TONIGHT...SUB-TROPICAL HIGH PRESSURE WILL AGAIN PREVAIL ACROSS
THE LOCAL WATERS. S WINDS WILL SURGE THIS EVENING AND THE FIRST
HALF OF THE NIGHT DUE TO THE SEA BREEZE AND INCREASING LOW-LEVEL
JET BEFORE DIMINISHING TOWARD DAYBREAK. CONDITIONS SHOULD REMAIN BELOW
ADVISORY LEVELS. IN ADDITION...MARINERS SHOULD BE ON THE ALERT
FOR REDUCED VISIBILITIES CAUSED BY SMOKE FROM WILDFIRES ACROSS
SOUTHERN GEORGIA...ESPECIALLY ACROSS THE NEARSHORE GEORGIA COASTAL
WATERS.
WEDNESDAY THROUGH SUNDAY...
DEEP LAYER ATLANTIC RIDGE WILL REMAIN THE DOMINANT WEATHER
FEATURE WEDNESDAY INTO THE WEEKEND. THE ONLY POTENTIAL ISSUE IS A
TROPICAL WAVE IN THE BAHAMAS THAT COULD MOVE UP THE SOUTHEAST
COAST THU-FRI. THIS WOULD RESULT IN MORE VARYING WIND
DIRECTIONS/SPEEDS THAN WE ARE CURRENTLY FORECASTING. SINCE THE
GUIDANCE IS NOT IN MUCH AGREEMENT ON THIS FEATURE WE STUCK WITH A
MORE CLIMATOLOGICALLY FAVORED WIND PATTERN WITH MAINLY SOUTHERLY
FETCH WITH THE STANDARD DAILY FLUCTUATIONS WITH THE NOCTURNAL JET
AND AFTERNOON SEABREEZE.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
RJB/JRL
Hazardous weather outlook, Jul 5, 3:27 AM EST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
427 AM EDT TUE JUL 5 2011
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-060830-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
427 AM EDT TUE JUL 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
33
In the hours before
Special weather statement, Jul 5, 10:26 AM EST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1126 AM EDT TUE JUL 5 2011
GAZ101-116>119-137>141-SCZ047-048-051-060000-
EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER-BEAUFORT-
COASTAL JASPER-
1126 AM EDT TUE JUL 5 2011
...SMOKE FROM WILDFIRES WILL IMPACT PARTS OF SOUTHEAST GEORGIA AND
EXTREME SOUTHERN SOUTH CAROLINA TODAY...
REPORTS FROM COUNTY OFFICIALS...SURFACE OBSERVATIONS AND WIND AND
DISPERSION FORECASTS INDICATE SMOKE BEING GENERATED FROM A
WILDFIRE NORTH OF WALTHOURVILLE IN LIBERTY COUNTY...AS WELL AS
FROM A HUGE WILDFIRE IN THE OKEFENOKEE SWAMP...WILL CONTINUE TO
AFFECT PORTIONS OF SOUTHEAST GEORGIA AND EXTREME SOUTHERN SOUTH
CAROLINA THROUGH THIS AFTERNOON.
VISIBILITIES AS LOW AS AROUND 2 MILES CAN BE EXPECTED...MAINLY
THROUGH EARLY AFTERNOON BEFORE VISIBILITIES IMPROVES SLIGHTLY AS
MUCH OF THE SMOKE PUSHES OFFSHORE AND DISPERSION INCREASES.
HOWEVER...ONSHORE WINDS AND A MORE STABLE ENVIRONMENT ASSOCIATED
WITH THE SEA BREEZE ARE EXPECTED TO BRING SMOKE BACK INLAND LATER
THIS AFTERNOON AND VISIBILITIES COULD DROP ONCE AGAIN.
IF YOU ARE DRIVING AND ENCOUNTER SMOKE...REDUCE YOUR SPEED. USE
YOUR LOW BEAM HEADLIGHTS OR FOG LIGHTS IF YOU HAVE THEM. THOSE
WHO HAVE RESPIRATORY CONDITIONS OR ARE SENSITIVE TO SMOKE SHOULD
REMAIN INDOORS WITH AIR CONDITIONING AS MUCH AS POSSIBLE.
IF YOU OBSERVE LOW VISIBILITIES...CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON AT 1-888-383-2024. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV OR SEND A TWEET #WXREPORT.
Special weather statement, Jul 5, 1:48 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
248 PM EDT TUE JUL 5 2011
GAZ101-SCZ047-051915-
EFFINGHAM-INLAND JASPER-
248 PM EDT TUE JUL 5 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES THROUGH 315 PM EDT...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TILLMAN...MOVING SOUTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EBENEZER...STILLWELL AND TILLMAN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3236 8131 3248 8123 3251 8113 3239 8102
TIME...MOT...LOC 1848Z 347DEG 3KT 3244 8117
Special weather statement, Jul 5, 2:41 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
341 PM EDT TUE JUL 5 2011
SCZ042-047-048-051-052015-
BEAUFORT-COASTAL JASPER-HAMPTON-INLAND JASPER-
341 PM EDT TUE JUL 5 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER AND
BEAUFORT COUNTIES THROUGH 415 PM EDT...
AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COOSAWHATCHIE...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COOSAWHATCHIE...GILLISONVILLE...MCPHERSONVILLE...POCOTALIGO AND
YEMASSEE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3275 8086 3249 8077 3250 8101 3269 8102
TIME...MOT...LOC 1941Z 263DEG 9KT 3258 8093
Special weather statement, Jul 5, 3:07 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT TUE JUL 5 2011
SCZ047-048-051-052030-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
407 PM EDT TUE JUL 5 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT
COUNTIES THROUGH 430 PM EDT...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BOYD...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CALAWASSIE ISLAND...CLARENDON...COOSAWHATCHIE...GARDENS CORNER...
GRAHAMVILLE...JASPER...LAUREL BAY...LEMON ISLAND...OLD HOUSE...
POCOTALIGO...RIDGELAND...ROSE HILL...SHELDON...SUN CITY AND
SWITZERLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3232 8109 3263 8092 3262 8090 3263 8089
3266 8070 3225 8080
TIME...MOT...LOC 2007Z 281DEG 8KT 3242 8093Special weather statement, Jul 5, 3:28 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT TUE JUL 5 2011
SCZ043-044-052100-
DORCHESTER-INLAND COLLETON-
428 PM EDT TUE JUL 5 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 500 PM EDT...
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM COTTAGEVILLE TO
BLAKE...MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CANADYS...COTTAGEVILLE...GIVHANS...GIVHANS FERRY STATE PARK...GREEN
POND...HENDERSONVILLE...RITTER...ROUND O...WALTERBORO AND WHITE
HALL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3316 8045 3295 8026 3266 8070 3268 8074
3267 8075 3268 8078 3269 8079 3289 8092
TIME...MOT...LOC 2029Z 241DEG 5KT 3295 8046 3275 8079Special weather statement, Jul 5, 3:33 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EDT TUE JUL 5 2011
GAZ100-101-116-052100-
BULLOCH-EFFINGHAM-INLAND BRYAN-
433 PM EDT TUE JUL 5 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EFFINGHAM
AND BRYAN COUNTIES THROUGH 500 PM EDT...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BLITCHTON...MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...EDEN...ELLABELL...GUYTON...MARLOW...MELDRIM...PINEORA AND
SPRINGFIELD...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3242 8128 3222 8123 3209 8139 3206 8146
3231 8158
TIME...MOT...LOC 2033Z 243DEG 3KT 3222 8142Hail, Berkeley
- When
- July 5, 3:50 PM EST to 3:51 PM EST
- Where
- Berkeley County, 1.8 mi SE of St Stephen
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.380, -79.900
A trained weather spotter reported nickel size hail, 2 miles southeast of Saint Stephen, South Carolina.
Thunderstorm Wind, Berkeley
- When
- July 5, 3:50 PM EST to 3:51 PM EST
- Where
- Berkeley County, 1.8 mi SE of St Stephen
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.380, -79.900
A trained weather spotter estimated winds of 60 to 70 mph, 2 miles southeast of Saint Stephen, South Carolina.
Hail, Berkeley
- When
- July 5, 4:00 PM EST to 4:01 PM EST
- Where
- Berkeley County, 1.38 mi S of St Stephen
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.380, -79.920
The public reported quarter size hail near Highway 52, two miles south of Saint Stephen, South Carolina.
Thunderstorm Wind, Colleton
- When
- July 5, 4:03 PM EST to 4:04 PM EST
- Where
- Colleton County, 5.65 mi NNE of Round O
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 33.010, -80.510
The public reported thunderstorm winds blew down a tree along Drew Hill Court, 6 miles north-northwest of Cottageville, South Carolina.
Thunderstorm Wind, Colleton
- When
- July 5, 4:05 PM EST to 4:06 PM EST
- Where
- Colleton County, 6.15 mi ESE of Canadys
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 33.020, -80.520
The public reported thunderstorm winds blew down a tree along Hughes Drive, 6 miles north of Round O, South Carolina.
Hail, Berkeley
- When
- July 5, 4:07 PM EST to 4:08 PM EST
- Where
- Berkeley County, St Stephen
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.400, -79.920
A trained weather spotter reported penny size hail in Saint Stephen, South Carolina.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and Damaging Winds in Arizona, July 5, 201113 injured · $720,000 · 70 kt wind · 7 events
- Flash Flooding and Hail in Nebraska, July 5 to 6, 2011$7.4 million · 1.75 in hail · 34 events
- Flash Flood in Missouri, July 5, 20111 death · $2,000 · 1 event
- Flash Flood and Hail in Arizona, July 5, 2011$871,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Iowa, July 5, 2011$357,000 · 1 in hail · 14 events
- Damaging Winds in Arizona, July 5, 2011$193,000 · 65 kt wind · 4 events
- Hail and Damaging Winds in Arkansas, July 5, 20111 injured · $30,000 · 1 in hail · 7 events
- Flash Flood and Flooding in California, July 5 to 6, 2011$22,000 · 50 kt wind · 8 events
- Lightning Strike in Texas, July 5, 2011$30,000 · 1 event
- Hail and Damaging Winds in Georgia, July 5, 2011$22,000 · 1 in hail · 7 events
- Tornado in Minnesota, July 5, 2011$25,000 · EF0 · 1 event
- Lightning Strikes in North Carolina, July 5, 20111 injured · $10,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 333832, 333837, 333833, 333835, 333836, 333834.